Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 2, 2015, 3:33 PM EDT for Jefferson County, Kentucky; Floyd County, Harrison County, Indiana. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 3:33 PM EDT (19:33 UTC)
- Expired
- Apr 2, 2015, 4:25 PM EDT
- In force
- 52 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Floyd County, IN, Harrison County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 27 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 3:35 PM EDT | HAIL 1.75 | 2 N Louisville, KY | |
| Apr 2, 3:40 PM EDT | HAIL 1.25 | 4 Wnw Saint Matthews, KY | AT THE VA HOSPITAL. |
| Apr 2, 3:45 PM EDT | HAIL 1.75 | 1 Nnw Saint Matthews, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2780 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285
WUUS53 KLMK 021933
SVRLMK
INC043-061-KYC111-022025-
/O.NEW.KLMK.SV.W.0004.150402T1933Z-150402T2025Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 425 PM EDT
* AT 332 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOUISVILLE TO 7 MILES WEST OF VALLEY STATION TO
BRANDENBURG...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLEASURE RIDGE PARK AROUND 340 PM EDT.
ST. MATTHEWS AND LYNDON AROUND 345 PM EDT.
ANCHORAGE AND JEFFERSONTOWN AROUND 350 PM EDT.
MIDDLETOWN AND OKOLONA AROUND 355 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LOUISVILLE BOWMAN FIELD...
SUGAR GROVE...LOUISVILLE INTERNATIONAL AIRPORT...MACEDONIA...HAPPY
HOLLOW...FISHTOWN...BUENA VISTA...ROSEWOOD...FISHERVILLE AND THIXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3828 8545 3826 8541 3813 8543 3808 8552
3809 8572 3804 8588 3801 8592 3800 8605
3803 8622 3814 8609 3828 8580 3828 8577
3827 8575 3828 8571
TIME...MOT...LOC 1933Z 272DEG 36KT 3823 8577 3814 8597
3805 8612
HAIL...1.25IN
WIND...60MPH
$$
ZT2 follow-up statements
737
WWUS53 KLMK 021946
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT THU APR 2 2015
INC043-061-KYC111-022025-
/O.CON.KLMK.SV.W.0004.000000T0000Z-150402T2025Z/
HARRISON IN-FLOYD IN-JEFFERSON KY-
346 PM EDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEFFERSON...
SOUTH CENTRAL FLOYD AND SOUTHEASTERN HARRISON COUNTIES UNTIL 425 PM
EDT...
AT 343 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ANCHORAGE TO OKOLONA TO VALLEY STATION TO 9 MILES EAST
OF BRANDENBURG...AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. GOLF BALL SIZED HAIL WAS REPORTED
IN LOUISVILLE AT 335 PM EDT..
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
OKOLONA AND JEFFERSONTOWN AROUND 350 PM EDT.
FERN CREEK AND HIGHVIEW AROUND 355 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FISHERVILLE...ROUTT AND
THIXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 8541 3813 8543 3808 8552 3809 8572
3804 8588 3801 8592 3800 8605 3803 8622
3814 8609 3828 8580 3827 8575 3828 8571
3828 8545
TIME...MOT...LOC 1945Z 275DEG 36KT 3829 8550 3818 8568
3809 8586 3802 8598
HAIL...1.75IN
WIND...60MPH
$$
ZT699
WWUS53 KLMK 022002
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 PM EDT THU APR 2 2015
INC061-KYC111-022025-
/O.CON.KLMK.SV.W.0004.000000T0000Z-150402T2025Z/
HARRISON IN-JEFFERSON KY-
402 PM EDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEFFERSON AND
SOUTHEASTERN HARRISON COUNTIES UNTIL 425 PM EDT...
AT 359 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF MIDDLETOWN TO FERN CREEK TO FAIRDALE
TO 8 MILES SOUTH OF VALLEY STATION...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. THIS LINE OF STORMS HAS A HISTORY
OF PRODUCING GOLF BALL SIZED HAIL ACROSS JEFFERSON COUNTY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF JEFFERSON AND
SOUTHEASTERN HARRISON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
THIXTON AND ROUTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 8541 3813 8543 3809 8550 3808 8554
3809 8572 3804 8588 3801 8592 3800 8605
3810 8597 3827 8563 3828 8545
TIME...MOT...LOC 2001Z 272DEG 34KT 3827 8540 3816 8558
3807 8576 3800 8588
HAIL...1.25IN
WIND...60MPH
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:51 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 2, 1:51 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
151 PM EDT Thu Apr 2 2015
...Meoscale Update and Updated Aviation Discussion...
...Mesoscale Update...
Issued at 140 PM EDT Thu Apr 2 2015
With the morning convection now to our east, we look westward for
potential surface-based convection which could become more of a
severe threat later this afternoon and/or evening. At this time, a
few bands of renewed cells are developing over southwest IN and
down the Ohio River to the confluence of the MS River near the
IL-KY-MO border.
Ahead of these bands, breaks in the clouds have allowed surface
temps to soar into the mid/upper 70s over west-central KY with
dewpoints in the lower 60s. According to SPC mesoanalysis, this has
resulted in surface-based lifted indices of -4 to -5 in the area
along with minimal convective inhibition (CIN). In addition,
downdraft CAPE (DCAPE) around 900 J/kg are evident in this area,
suggesting increasing potential for microbursts from the strongest
storms, especially if DCAPE rises above 1000. Water vapor imagery
also suggests slightly drier air aloft in this area, which could
enhance hail and microburst production within developing storms.
As a result, expect to see a gradual increase in convective activity
this afternoon over west-central and central KY. Some storms will
become strong, with possibly a few severe cells later on as well.
Will continue to monitor and provide updates.
...Forecast Update...
Issued at 1125 AM EDT Thu Apr 2 2015
Updated the forecast to adjust POPs and tweak temps/dewpts for
today. This morning's round of convection is moving east of I-65
with a second round already starting to fire over southern/central
IL. While the morning round of convection has only had 30-40 mph
gusts and pea size hail at best reported, think that a second round
of convection this afternoon would be stronger in nature and pose a
wind/hail threat.
Also, heavily considering a Flash Flood Watch instead of "Flood"
Watch for tonight/Friday. Multiple rounds of t-storms will pose
more of a "flashy" or sudden flood threat as opposed to slow rises
of water. Thus, will beef up flash flood wording in the current
flood watch product and probably extend the product southward to
cover areas over south central KY that received heavy rains this
morning. Portions of Butler and Edmonson counties received 1-2
inches of rain this morning. May end up changing to Flash Flood
Watch by early afternoon if surround NWS offices are in agreement.
Issued at 555 AM EDT Thu Apr 2 2015
Showers and even a few thunderstorms on the low-level jet now
working their way into the Wabash Valley, and continuing a slow push
to the NE. Looks like the precip will reach the I-65 corridor around
12-13Z. Should move into the Bluegrass 15-16Z, but there remains
some question as to just how far south it will hold together, and
how much support will be lost as the LLJ mixes out.
Have updated the hi-res products to reflect the slower timing, but
likely/categorical POPs remain on track for later in the day.
.SHORT TERM (Now through Friday)...
Issued at 340 AM EDT Thu Apr 2 2015
...Strong to Severe Storms and Flash Flooding Possible Late Today
Through Friday...
Low-level jet is strengthening overhead, but still a lot of dry air
to overcome before we can get precip into southern Indiana or
central Kentucky this morning. Based on the surface dewpoint
discontinuity, the warm front sits just south and west of Interstate
24 from western Kentucky into middle Tennessee. A cluster of showers
and storms on the LLJ axis is holding together as it pushes NE
across the Bootheel and into southern IL/western KY.
For today look for two rounds of precip, but still some uncertainty
in where the focus will be. High-resolution models suggest the best
shot will be across southern Indiana and north-central Kentucky, and
given the trajectory of upstream precip that doesn't seem
unreasonable. However, will keep the salt shaker handy as the NAM
and all the hi-res models look a bit underdone with current
activity.
Once this impulse scoots past, there could be a lull in the rain
this afternoon. However by this evening, a slow-moving cold front
drops into southern Indiana and could focus training storms tonight
into Friday as it hangs up. Storm total QPF of 2-3 inches along and
north of the Western Kentucky and Bluegrass Parkways, with isolated
higher amounts. Will go ahead with a Flood Watch for these areas
from 00Z Fri-00Z Sat, when the heaviest rain is likely to occur.
Other challenge is potential for severe storms. The slower movement
of the front will allow decent instability to develop this
afternoon, with NAM forecast soundings showing up to 1500 J/kg of
surface based CAPE, reflecting strong mid-level lapse rates to go
along with decent speed and directional shear. If this
destabilization works out, severe storms are possible with damaging
winds as the main threat given DCAPE values progged to exceed 1000
J/kg. Can't rule out a brief spin-up near boundaries, while SVR hail
potential is not so impressive as the lapse rates are not as strong
above the freezing level.
Conditional severe threat is even greater Friday afternoon as the
upper jet dynamics are stronger. However, given the likelihood that
convection along the front will work the environment over across
southern Indiana and much of central Kentucky, expect the severe
threat to be limited to southern sections of Kentucky on Friday.
.LONG TERM (Friday Night through Wednesday)...
Issued at 305 AM EDT Thu Apr 2 2015
The synoptic pattern at the start of the long term period will
feature a PV anomaly sliding through the southwest flow aloft,
helping to drag a surface cold front through the Ohio Valley.
Surface ridging and an upper trough will briefly build in for the
weekend, before broad southwest flow and a rather active regime sets
up again next week.
The cold front mentioned in the short term section above will
basically be bisecting the region Friday evening. Showers and
thunderstorms will quickly push east Friday evening as it sweeps
through. Just behind it, winds will be quite breezy, with gusts
approaching 35 mph for a brief period Friday evening. However, they
will quickly subside through the overnight hours as high pressure
builds into the Ohio Valley. Overnight lows will be much cooler,
dropping into the mid and upper 30s.
Saturday will be seasonably cool as surface high pressure swings
east across the region. Given limited mixing, highs will be held in
the mid and upper 50s. The high shifts east by Sunday, allowing
southwesterly winds to usher in temperatures back up into the mid
60s.
By next week, the upper-level flow will once again turn more
southwesterly. The Ohio Valley will be sandwiched between a
sprawling surface high off the eastern seaboard and a broad low over
the Central Plains. This regime will allow plentiful Gulf of Mexico
moisture on southerly flow to stream into the region. This moisture
will likely interact with several PV anomalies sliding through the
swift mid/upper southwesterly flow, making for a rather unsettled
period. The timing and exact details are impossible to ascertain
this far out, so will limit POPs to just below likely from Monday
all the way through Thursday. Although specifics are unknown this
far out, it does appear strong storms will once again be on the
table next week, depending on exact timing and evolution of
individual perturbations riding through the flow aloft. Stay tuned!
&&
.AVIATION (18Z TAF Update)...
Issued at 145 PM EDT Thu Apr 2 2015
Multiple rounds of showers and storms are expected through the TAF
period ahead of a slow moving cold front. Have tried to highlight
the best times for t-storms with prevailing -TSRA. The first round
of strong to severe storms will likely occur this afternoon/evening
between 19-2Z at SDF/BWG and 21-4Z at LEX. These storms will likely
cause IFR conditions with hail and strong winds possible. Will need
to pay close attention this afternoon/evening to TAF updates as
storms develop to our west and we get a better handle on exact
timing/strength.
We'll likely see showers and storms continue through tonight with
perhaps a break during the late evening or early morning hours.
However, some models indicate re-generation of convection could
occur leading to a prolonged period of repeated thunderstorms which
may lead to copious amounts of rainfall on the runways.
Another notable wave of convection looks to arrive very late tonight
into tomorrow morning with more convection (some strong to severe)
likely for Friday. MVFR conditions will prevail tonight through
tomorrow with periods of IFR possible in heavier convection.
SSW winds will remain gusty (20-25 kt gusts) through much of the TAF
period inside/outside of any t-storms. Much higher gusts are
possible in storms.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH from 8 PM EDT /7 PM CDT/ this evening through
Friday evening FOR KYZ023>043-045>049-053>057-061>067-
070>078-081-082.
IN...FLASH FLOOD WATCH from 8 PM EDT /7 PM CDT/ this evening through
Friday evening FOR INZ076>079-083-084-089>092.
&&
Update.........AMS
Short Term.....RAS
Long Term......KJD
Aviation.......AMS
Mesoscale......TWFHazardous weather outlook, Apr 2, 12:03 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1203 PM EDT THU APR 2 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-031615- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1203 PM EDT THU APR 2 2015 /1103 AM CDT THU APR 2 2015/ ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. STORMS THAT OCCUR THIS AFTERNOON AND EVENING COULD BECOME STRONG TO SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. THE BEST TIME FOR STRONG TO SEVERE STORMS IS FROM 3 TO 9 PM HOWEVER THE MAIN THREAT IS HEAVY RAINFALL AND LOCALIZED FLOODING. THE ATMOSPHERE IS VERY SATURATED AND RAIN STORMS WILL AFFECT MANY OF THE SAME AREAS REPEATEDLY...PRODUCING HEAVY RAINFALL THAT WILL RESULT IN POTENTIALLY LIFE THREATENING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ON FRIDAY COULD CONTINUE TO PRODUCE HEAVY RAINFALL OVER THE SAME AREAS AFFECTED TONIGHT...POTENTIALLY RESULTING IN FLOODING. IN ADDITION, LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE FROM NOON TO 6 PM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT STRONG OR DAMAGING WINDS...HAIL...AND FLOODING THROUGH FRIDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RAS/JDG
In the hours before
Special weather statement, Apr 2, 12:15 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1215 PM EDT THU APR 2 2015 KYZ034-035-038>040-021635- ANDERSON KY-FRANKLIN KY-SHELBY KY-SPENCER KY-WOODFORD KY- 1215 PM EDT THU APR 2 2015 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND HALF INCH HAIL... AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF TAYLORSVILLE...AND MOVING NORTHEAST AT 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... FRANKFORT... VERSAILLES... LAWRENCEBURG... ALTON AND AVENSTOKE... FARMDALE AND NINEVAH... MILLVILLE AND MCKEES CROSSROADS... DUCKERS AND SLICKWAY... THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 38 AND 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3829 8477 3807 8467 3794 8514 3817 8521 TIME...MOT...LOC 1615Z 245DEG 44KT 3806 8503 RJS
Special weather statement, Apr 2, 2:15 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT THU APR 2 2015 INZ084-089-090-KYZ024-025-021845- BRECKINRIDGE KY-CRAWFORD IN-HARRISON IN-MEADE KY-PERRY IN- 215 PM EDT THU APR 2 2015 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 45 MPH WINDS... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF TELL CITY...AND MOVING EAST AT 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... MOUNT PLEASANT AND DEXTER... ALTON AND ROBERTA... CAPE SANDY AND FREDONIA... CEDAR FLAT AND LEAVENWORTH... THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 86 AND 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3837 8630 3808 8612 3795 8667 3813 8675 TIME...MOT...LOC 1815Z 250DEG 43KT 3808 8659 ZT
Local storm report, Apr 2, 2:40 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM EDT THU APR 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND DMG 1 N ALTON 38.14N 86.42W
04/02/2015 CRAWFORD IN PUBLIC
TREES SNAPPED OR UPROOTED.
&&
MRCLocal storm report, Apr 2, 2:46 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT THU APR 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL ALTON 38.12N 86.42W
04/02/2015 E1.75 INCH CRAWFORD IN EMERGENCY MNGR
&&
MRCLocal storm report, Apr 2, 3:05 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT THU APR 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL CORYDON 38.21N 86.13W
04/02/2015 E1.75 INCH HARRISON IN PUBLIC
SILVER DOLLAR SIZE HAIL.
&&
MRCLocal storm report, Apr 2, 3:33 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT THU APR 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL FREDONIA 38.18N 86.40W
04/02/2015 E0.75 INCH CRAWFORD IN TRAINED SPOTTER
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:51 AM EDT | Flood Watch | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Fayette, Franklin and 16 more | 8 hr |
| Apr 2, 8:26 AM EDT | Special Weather Statement | LMK | Simpson | 29 min |
| Apr 2, 8:39 AM EDT | Special Weather Statement | LMK | Clark | 21 min |
| Apr 2, 8:40 AM EDT | Special Weather Statement | LMK | Butler | 30 min |
| Apr 2, 9:08 AM EDT | Special Weather Statement | LMK | Butler | 32 min |
| Apr 2, 9:13 AM EDT | Special Weather Statement | LMK | Hart | 27 min |
| Apr 2, 9:40 AM EDT | Special Weather Statement | LMK | Green, Marion, Metcalfe, Taylor | 30 min |
| Apr 2, 10:08 AM EDT | Special Weather Statement | LMK | Adair, Boyle, Marion, Mercer, Metcalfe, Taylor | 32 min |
| Apr 2, 10:40 AM EDT | Special Weather Statement | LMK | Adair, Metcalfe | 30 min |
| Apr 2, 11:10 AM EDT | Special Weather Statement | LMK | Jefferson | 20 min |
| Apr 2, 11:28 AM EDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Apr 2, 11:59 AM EDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 32 hr |
| Apr 2, 12:15 PM EDT | Special Weather Statement | LMK | Anderson, Franklin | 20 min |
| Apr 2, 2:19 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 46 min |
| Apr 2, 3:00 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 45 min |
| Apr 2, 3:09 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 31 min |
| Apr 2, 3:46 PM EDT | Special Weather Statement | LMK | Breckinridge, Meade | 29 min |
| Apr 2, 3:59 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 51 min |
| Apr 2, 4:06 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Meade | 29 min |
| Apr 2, 4:20 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Hardin, Henry, Jefferson, Meade and 3 more | 3 hr |
| Apr 2, 4:25 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 25 min |
| Apr 2, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson, Spencer | 37 min |
| Apr 2, 4:41 PM EDT | Special Weather Statement | LMK | Butler, Logan | 29 min |
| Apr 2, 4:57 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Spencer, Washington | 43 min |
| Apr 2, 4:58 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Logan, Warren | 32 min |
| Apr 2, 5:08 PM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Harrison, Nelson, Scott, Shelby and 3 more | 3 hr |
| Apr 2, 5:08 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Harrison, Nicholas, Scott, Woodford | 92 min |
| Apr 2, 5:13 PM EDT | Special Weather Statement | LMK | Butler, Logan | 27 min |
| Apr 2, 5:22 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 28 min |
| Apr 2, 5:33 PM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Fayette, Harrison, Jessamine, Mercer and 4 more | 3 hr |
| Apr 2, 5:42 PM EDT | Special Weather Statement | LMK | Edmonson, Logan, Simpson, Warren | 28 min |
| Apr 2, 5:53 PM EDT | Special Weather Statement | LMK | Allen | 27 min |
| Apr 2, 6:11 PM EDT | Special Weather Statement | LMK | Allen, Barren, Hart, Monroe | 44 min |
| Apr 2, 6:17 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Nicholas | 18 min |
| Apr 2, 6:36 PM EDT | Special Weather Statement | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Taylor | 44 min |
| Apr 2, 7:03 PM EDT | Special Weather Statement | LMK | Ohio | 32 min |
| Apr 2, 7:09 PM EDT | Special Weather Statement | LMK | Adair, Clinton, Cumberland, Russell | 31 min |
| Apr 2, 7:15 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Russell | 30 min |
| Apr 2, 7:31 PM EDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| Apr 2, 7:56 PM EDT | Special Weather Statement | LMK | Butler | 19 min |
| Apr 2, 7:15 AM EDT | Special Weather Statement | LMK | Jefferson | 20 min |
| Apr 2, 10:47 AM EDT | Special Weather Statement | LMK | Floyd, Harrison | 18 min |
| Apr 2, 2:15 PM EDT | Special Weather Statement | LMK | Crawford, Perry | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.